Alert archive / Virginia / Flash Flood Warnings in 2011
Flash Flood Warning 52, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at May 27, 2011, 5:57 PM EDT for Rockingham County, Shenandoah County, Virginia; Hardy County, West Virginia. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2011, 5:57 PM EDT (21:57 UTC)
- Expired
- May 27, 2011, 8:01 PM EDT
- In force
- 2 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- None
Counties Rockingham County, VA, Shenandoah County, VA, Hardy County, WV
The radar
The Sterling radar (KLWX), 137 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 159 J/kg
- Mixed-layer CIN
- -243 J/kg
- Mixed-layer LCL
- 1202 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
494
WGUS51 KLWX 272157
FFWLWX
VAC165-171-WVC031-280100-
/O.NEW.KLWX.FF.W.0052.110527T2157Z-110528T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
557 PM EDT FRI MAY 27 2011
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL SHENANDOAH COUNTY IN NORTHWEST VIRGINIA...
HARDY COUNTY IN EASTERN WEST VIRGINIA...
WESTERN ROCKINGHAM COUNTY IN WESTERN VIRGINIA...
* UNTIL 900 PM EDT
* AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS REPEATEDLY MOVING ALONG THE RIDGELINES
OF WESTERN ROCKINGHAM COUNTY...EXTREME WESTERN SHENANDOAH
COUNTY...AND PARTS OF HARDY COUNTY. ONE TO TWO INCHES OF RAIN CAN
BE EXPECTED IN A SHORT PERIOD OF TIME...WHICH WILL CAUSE FLASH
FLOODING.
* SOME LOCATIONS THAT WILL BE AFFECTED BY THE HEAVY RAIN INCLUDE
BERGTON...FULKS RUN...MATHIAS...LOST CITY...AND MOOREFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
STERLING VIRGINIA.
&&
LAT...LON 3849 7922 3865 7913 3867 7908 3871 7909
3876 7906 3878 7907 3894 7898 3912 7897
3908 7860 3837 7901
$$
JE2 follow-up statements
095
WGUS71 KLWX 272255
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
655 PM EDT FRI MAY 27 2011
VAC165-171-WVC031-280100-
/O.CON.KLWX.FF.W.0052.000000T0000Z-110528T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHENANDOAH VA-HARDY WV-ROCKINGHAM VA-
655 PM EDT FRI MAY 27 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR
WESTERN ROCKINGHAM...HARDY AND WEST CENTRAL SHENANDOAH COUNTIES...
AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT ONE TO TWO INCHES OF RAIN HAD FALLEN ALONG THE RIDGELINES
DURING THE PAST THREE HOURS. ADDITIONAL RAINFALL IS EXPECTED TO BE
LIGHT...SO THE FLASH FLOOD THREAT IS LIKELY NEAR ITS PEAK AT THIS
TIME.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOOREFIELD
AND MATHIAS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
STERLING VIRGINIA.
&&
LAT...LON 3849 7922 3865 7913 3867 7908 3871 7909
3876 7906 3878 7907 3894 7898 3912 7897
3908 7860 3837 7901
$$
JE105
WGUS71 KLWX 280001
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
801 PM EDT FRI MAY 27 2011
VAC165-171-WVC031-280011-
/O.CAN.KLWX.FF.W.0052.000000T0000Z-110528T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHENANDOAH VA-HARDY WV-ROCKINGHAM VA-
801 PM EDT FRI MAY 27 2011
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WESTERN
ROCKINGHAM...HARDY AND WEST CENTRAL SHENANDOAH COUNTIES...
HEAVY RAIN HAS MOVED OUT OF THE AREA. ONLY LIGHT RAIN IS EXPECTED
FOR THE REST OF THE NIGHT...AND THE THREAT OF FLASH FLOODING IS
RAPIDLY DECREASING. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN
CANCELLED.
LAT...LON 3849 7922 3865 7913 3867 7908 3871 7909
3876 7906 3878 7907 3894 7898 3912 7897
3908 7860 3837 7901
$$
JEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at May 27, 3:13 PM EDT, 2 hours 44 minutes earlier.
Area forecast discussion, May 27, 3:13 PM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
313 PM EDT FRI MAY 27 2011
.SYNOPSIS...
A LINE OF THUNDERSTORMS OVER CENTRAL NORTH CAROLINA IS TRACKING
NORTH-NORTHEAST TOWARDS THE MID ATLANTIC REGION. UPPER LEVEL
DISTURBANCES WILL TRIGGER AFTERNOON THUNDERSTORMS SATURDAY. A
RIDGE OF HIGH PRESSURE WILL BUILD OVER THE AREA SUNDAY THROUGH
THE WEDNESDAY...BRINGING A VERY WARM AIR MASS OVER THE AIR MASS TO
THE MID ATLANTIC. COOLER AND DRIER AIR WILL MOVE INTO THE REGION
DURING THE LATTER PART OF THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
SVR TSTM WTCH HAS BEEN ISSUED FOR THE ENTIRE CWA. AM MOST
CONCERNED ABT THE CENTRAL PART OF THE CWA...PERHAPS FM I-81 TO
I-95?...BASED ON ONGOING STORMS TOPPING 50K FT IN N CENTRAL NC
WHICH APPEAR TO BE TRACKING IN A DIRECTION OF ABT 010. HRRR SHOWS
THESE BCMG A PROBLEM IN NELSON ARND 20/21Z AND INTO THE DC AREA
ARND 23Z. SFC HEATING AND STEEPER LAPSE RATES WILL RESULT IN
MODERATE INSTABILITY BY THE MID TO LATE AFTN WITH SBCAPE VALUES UP
TO 3000 J/KG.
SFC ANLYS SHOWS A WEAK FNT W OF THE CWA. THIS PLACES MID ATLC IN
CONTINUED UNSTABLE AIR MASS LK YDA. MAIN THREATS WILL BE DAMAGING
WINDS AND LARGE HAIL. ATTM I'M A LTL LESS WORRIED ABT THE FLDG
THREAT IN THE HIGHLANDS...BUT WE'LL NEED TO KEEP OUR EYES ON PTNL
TRAINING OF STORMS ON SSW-NNE FLOW...ESPECIALLY MINERAL
CO...WHERE FLASH FLOODING OCCURRED YDA AND HRLY FFG IS VERY LOW.
AS WELL CANNOT RULE OUT ISOLD TOR.
CONVECTIVE ACTIVITY WILL SUBSIDE DURING THE LATE EVE AS STORMS
WEAKEN AND MOVE INTO PA. LOW TEMPS WILL ONLY FALL INTO THE 60S
ACROSS MOST OF THE REGION.
&&
.SHORT TERM /SATURDAY/...
MODELS SHOW ANOTHER DISTURBANCE MOVING ACROSS THE CWA ON SATURDAY.
INITIALLY TERRAIN AND THEN THE DISTURBANCE SHOULD HELP TO TRIGGER
ISOLATED TO SCATTERED CONVECTION MAINLY IN THE AFTERNOON. CAPE MIGHT
NOT BE AS GREAT AS FRIDAY...BUT SHOULD BE SUFFICIENT ENOUGH TO
SUPPORT THUNDERSTORM GROWTH...SOME COULD BE STRONG. AFTER DAYTIME
HEATING ENDS...THUNDERSTORMS SHOULD DIMINISH.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
UPPER RIDGE BUILDS ACROSS THE AREA SUNDAY THRU WED. THIS WILL HELP TO
SUPPRESS CONVECTION BUT BUILD THE HEAT WITH HIGH TEMPERATURES INTO
THE 90S. MODELS SHOW THE RIDGE BREAKING DOWN DURING THE MID WEEK.
BUT MODELS SOMETIMES TRY TO BREAK DOWN RIDGES TOO SOON...SO THIS
COULD WIND UP BEING DELAYED UNTIL THURSDAY. REGARDLESS IT APPEARS
THAT A COOLER CONTINENTAL AIR MASS WL PUSH INTO THE MID ATLC DURG
THE LATTER PART OF NEXT WK.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
A WEAKENING UPPER TROUGH WILL LEAD TO ANOTHER ROUND OF SHOWERS
AND STORMS THIS AFTN AND EVE. CHO LKLY TO BE THE 1ST TARGET BTWN
20/21Z...THEN TRACKING TOWARD IAD/DCA ABT 2 HRS LATER. STRONGEST
STORMS HAVE THE POTENTIAL TO PRODUCE STRONG WINDS AND LARGE HAIL.
CONVECTION SHOULD SUBSIDE DURING THE LATE EVE.
AFTERNOON THUNDERSTORMS ARE POSSIBLE AT THE TERMINALS ON SATURDAY.
RIDGE OF HIGH PRESSURE BUILDS IN SUNDAY THROUGH EARLY NEXT WEEK
WHICH WILL LIKELY PUT A LID ON CONVECTION.
&&
.MARINE...
SVR TSTM WATCH IN EFFECT. THIS COULD CAUSE PROBLEMS ON THE WATERS
LATE THIS AFTN AND EVE. MARINERS SHOULD BE ALERT FOR SMW'S AND BE
READY TO MOVE TO PORT QUICKLY.
SLY CHANNELING WILL LEAD TO SCA CONDITIONS ACROSS THE MAIN STEM OF
MD CHSPK BAY AND LOWER TIDAL POTOMAC RIVER THIS AFTN AND EVE.
WILL HAVE TO WATCH SOUTHEAST FLOW ON THE MID/LOWER BAY AND LOWER
POTOMAC SATURDAY PM/EVE AS GUSTS COULD COME CLOSE TO SCA CRITERIA.
THERE COULD ALSO BE AFTERNOON THUNDERSTORMS THAT COULD PRODUCE GUSTY
WINDS. AFTER THAT...RIDGE OF HIGH PRESSURE BUILDS IN THROUGH EARLY
NEXT WEEK.
&&
.TIDES/COASTAL FLOODING...
SLY FLOW CONTINUES THROUGH THE WEEKEND AND A NEW MOON IS APPROACHING
/JUNE 1/. AT THE MOMENT WATER LVLS BLO LVL OF CONCERN...BUT W/
THAT NEW MOON WATER LEVELS WILL REMAIN ELEVATED...WITH THE POTENTIAL
FOR FURTHER MINOR COASTAL FLOODING THROUGH THE HOLIDAY WEEKEND.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR MDZ501-502.
VA...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VAZ503-504.
WV...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR WVZ050-055-
501>506.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ531>534-
537-539>541-543.
&&
PRODUCTS...WOODY!Hazardous weather outlook, May 27, 1:00 PM EDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 100 PM EDT FRI MAY 27 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 281200- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 100 PM EDT FRI MAY 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM FOR THE ENTIRE AREA. THUNDERSTORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WIND GUSTS AS THE PRIMARY THREATS. A SMALL CRAFT ADVISORY IS IN EFFECT FOR PORTIONS OF THE TIDAL POTOMAC AND MARYLAND CHESAPEAKE BAY THIS AFTERNOON AND EVENING. MINOR COASTAL FLOODING IS POSSIBLE LATE TONIGHT ON THE WESTERN SHORE OF THE MARYLAND CHESAPEAKE BAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE THREAT FOR MINOR COASTAL FLOODING AT TIMES OF HIGH TIDE ON THE TIDAL POTOMAC AND WESTERN SHORE OF THE CHESAPEAKE BAY CONTINUES THIS WEEKEND. HEAT INDICES MAY APPROACH 100 DEGREES MONDAY AND TUESDAY IN THE BALTIMORE-WASHINGTON METRO AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS IN EFFECT. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-281200- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 100 PM EDT FRI MAY 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM FOR THE ENTIRE AREA. THUNDERSTORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WIND GUSTS AS THE PRIMARY THREATS. STORMS WILL ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. A FLASH FLOOD WATCH IS IN EFFECT THIS AFTERNOON AND EVENING FOR THE POTOMAC HIGHLANDS...WHERE THE RISK OF FLASH FLOODING IS HIGHEST. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS IN EFFECT. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, May 27, 5:18 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
518 PM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM HAIL 2 ESE ARDEN 39.40N 78.02W
05/26/2011 M1.25 INCH BERKELEY WV PUBLIC
&&
EVENT NUMBER LWX1100812
SBKLocal storm report, May 27, 5:28 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
528 PM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 1 S RIDGELEY 39.63N 78.77W
05/27/2011 E0.88 INCH MINERAL WV TRAINED SPOTTER
&&
EVENT NUMBER LWX1100814
LISTEMAALocal storm report, May 27, 5:36 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
536 PM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM FLASH FLOOD 2 S CUMBERLAND 39.63N 78.76W
05/27/2011 ALLEGANY MD TRAINED SPOTTER
&&
EVENT NUMBER LWX1100815
LISTEMAALocal storm report, May 27, 5:37 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
537 PM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 2 S CUMBERLAND 39.63N 78.76W
05/27/2011 E0.88 INCH ALLEGANY MD TRAINED SPOTTER
&&
CORRECTED COUNTY/STATE...LOCATION
EVENT NUMBER LWX1100814
LISTEMAASpecial weather statement, May 27, 5:38 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
538 PM EDT FRI MAY 27 2011
VAZ038>040-050-051-056-272215-
ORANGE VA-GREENE VA-MADISON VA-CULPEPER VA-RAPPAHANNOCK VA-
SPOTSYLVANIA VA-
538 PM EDT FRI MAY 27 2011
...STRONG THUNDERSTORMS TO AFFECT ORANGE...GREENE...MADISON...
CULPEPER...RAPPAHANNOCK AND SPOTSYLVANIA COUNTIES...
AT 539 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM BURTONVILLE TO 5 MILES SOUTHWEST OF THORNHILL...
MOVING NORTH AT 35 MPH.
LOCATIONS IMPACTED INCLUDE ORANGE...MADISON...CULPEPER AND
SPERRYVILLE.
HEAVY RAIN WITH THESE STORMS MAY REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS.
&&
LAT...LON 3812 7798 3813 7800 3813 7806 3814 7808
3812 7820 3828 7847 3870 7830 3839 7778
3811 7790
TIME...MOT...LOC 2139Z 198DEG 29KT 3832 7834 3812 7801
BAJLocal storm report, May 27, 5:48 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
548 PM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM FLASH FLOOD 1 SSE RIDGELEY 39.63N 78.77W
05/27/2011 ALLEGANY MD AMATEUR RADIO
CAR STUCK IN WATER OVER RAOD AT THE SUBWAY UNDERPASS
ALONG VIRGINIA AVENUE.
&&
EVENT NUMBER LWX1100816
LISTEMAAThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 10:02 PM EDT | Special Weather Statement | LWX | Rockingham | 28 min |
| May 26, 10:17 PM EDT | Severe Thunderstorm Warning | LWX | Highland | 43 min |
| May 26, 10:32 PM EDT | Special Weather Statement | LWX | Shenandoah | 28 min |
| May 26, 10:53 PM EDT | Severe Thunderstorm Warning | LWX | Augusta, Highland, Rockingham | 52 min |
| May 26, 11:07 PM EDT | Tornado Warning | LWX | Rockingham | 38 min |
| May 26, 11:18 PM EDT | Severe Thunderstorm Warning | LWX | Augusta, Highland, Rockingham, City of Harrisonburg, City of Staunton | 42 min |
| May 26, 11:23 PM EDT | Flash Flood Warning | LWX | Augusta, Highland, Rockingham | 3 hr |
| May 26, 11:52 PM EDT | Severe Thunderstorm Warning | LWX | Augusta, Page, Rockingham, Shenandoah | 53 min |
| May 27, 12:28 AM EDT | Severe Thunderstorm Warning | LWX | Frederick, Shenandoah, Warren | 47 min |
| May 27, 1:00 AM EDT | Severe Thunderstorm Warning | LWX | Clarke, Frederick, Loudoun, City of Winchester | 45 min |
| May 27, 4:38 AM EDT | Flash Flood Watch | LWX | Highland | 19 hr |
| May 27, 4:04 PM EDT | Special Weather Statement | LWX | Nelson | 41 min |
| May 27, 4:08 PM EDT | Special Weather Statement | LWX | Nelson, City of Waynesboro | 52 min |
| May 27, 5:07 PM EDT | Special Weather Statement | LWX | Albemarle, Greene, City of Charlottesville, City of Waynesboro | 23 min |
| May 27, 5:38 PM EDT | Special Weather Statement | LWX | Culpeper, Madison, Orange | 37 min |
| May 27, 6:13 PM EDT | Special Weather Statement | LWX | Spotsylvania | 32 min |
| May 27, 6:16 PM EDT | Special Weather Statement | LWX | Culpeper, Fauquier, Prince William, Rappahannock | 44 min |
| May 27, 6:34 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Fauquier, Prince William, Rappahannock | 41 min |
| May 27, 6:37 PM EDT | Special Weather Statement | LWX | Stafford, City of Fredericksburg | 38 min |
| May 27, 6:38 PM EDT | Special Marine Warning | LWX | 2 hr | |
| May 27, 6:40 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Fauquier, King George, Prince William, Spotsylvania, Stafford and 1 more | 35 min |
| May 27, 6:45 PM EDT | Tornado Warning | LWX | Fairfax, Prince William, Spotsylvania, Stafford, City of Fredericksburg | 30 min |
| May 27, 6:52 PM EDT | Special Weather Statement | LWX | Prince William, City of Manassas | 23 min |
| May 27, 6:58 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, Prince William, Stafford | 32 min |
| May 27, 7:06 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, Fauquier, Loudoun, Prince William, City of Fairfax, City of Manassas and 1 more | 39 min |
| May 27, 7:21 PM EDT | Severe Thunderstorm Warning | LWX | Arlington, Fairfax, Loudoun, Prince William, City of Alexandria, City of Fairfax and 3 more | 39 min |
| May 27, 7:29 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, Loudoun | 46 min |
| May 26, 10:07 PM EDT | Special Weather Statement | LWX | Pendleton | 23 min |
| May 26, 10:42 PM EDT | Special Weather Statement | LWX | Pendleton | 48 min |
| May 26, 11:11 PM EDT | Special Weather Statement | LWX | Morgan | 34 min |
| May 26, 11:15 PM EDT | Special Weather Statement | LWX | Hardy | 30 min |
| May 26, 11:32 PM EDT | Tornado Warning | LWX | Grant, Hardy | 28 min |
| May 26, 11:47 PM EDT | Severe Thunderstorm Warning | LWX | Hampshire, Hardy, Mineral | 58 min |
| May 27, 2:46 PM EDT | Special Weather Statement | LWX | Mineral | 29 min |
| May 27, 4:57 PM EDT | Flash Flood Warning | LWX | Mineral | 6 hr |
| May 27, 5:29 PM EDT | Severe Thunderstorm Warning | LWX | Mineral | 31 min |
| May 27, 5:33 PM EDT | Severe Thunderstorm Warning | LWX | Mineral | 27 min |
| May 27, 5:38 PM EDT | Flash Flood Warning | LWX | Mineral | 3 hr |
Nearby
Flash Flood Warnings in Virginia, 2011Flash Flood Warnings in West Virginia, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.